Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 255, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 10, 2022, 9:51 AM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2022, 9:51 AM PDT (16:51 UTC)
- Expired
- Sep 10, 2022, 11:45 AM PDT
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Cedar City radar (KICX), 140 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 4.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WGUS55 KVEF 101651
FFWVEF
AZC015-NVC003-101845-
/O.NEW.KVEF.FF.W.0255.220910T1651Z-220910T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
951 AM PDT Sat Sep 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northern Mohave County in northwestern Arizona...
Northeastern Clark County in southern Nevada...
* Until 1145 AM MST /1145 AM PDT/.
* At 951 AM MST /951 AM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. MRMS indicates
between 1 to 2 inches of rain have fallen. The expected rainfall
rate is 1"/hr. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Mesquite, Bunkerville, Scenic, New Gold Butte Road, and
Bunkerville Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3670 11411 3675 11416 3680 11410 3681 11409
3681 11407 3681 11406 3683 11401 3680 11392
3673 11392 3669 11402
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
MS2 follow-up statements
305
WGUS75 KVEF 101738
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1038 AM PDT Sat Sep 10 2022
AZC015-NVC003-101845-
/O.CON.KVEF.FF.W.0255.000000T0000Z-220910T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
1038 AM MST Sat Sep 10 2022 /1038 AM PDT Sat Sep 10 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM MST/1145 AM
PDT/ THIS MORNING FOR NORTHERN MOHAVE AND NORTHEASTERN CLARK
COUNTIES...
At 1038 AM MST /1038 AM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Radar indicates that up
to 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Mesquite, Bunkerville, Scenic, New Gold Butte Road, and
Bunkerville Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3670 11411 3675 11416 3680 11410 3681 11409
3681 11407 3681 11406 3683 11401 3680 11392
3673 11392 3669 11402
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MS821
WGUS75 KVEF 101838
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1138 AM PDT Sat Sep 10 2022
AZC015-NVC003-101848-
/O.EXP.KVEF.FF.W.0255.000000T0000Z-220910T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
1138 AM MST Sat Sep 10 2022 /1138 AM PDT Sat Sep 10 2022/
...FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM MST/1145 AM PDT/ THIS
MORNING FOR NORTHERN MOHAVE AND NORTHEASTERN CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MST Sunday/1200 AM PDT
Sunday for a portion of northwest Arizona.
A Flood Watch remains in effect until 1200 AM MST Sunday/1200 AM PDT
Sunday for a portion of southern Nevada.
LAT...LON 3670 11411 3675 11416 3680 11410 3681 11409
3681 11407 3681 11406 3683 11401 3680 11392
3673 11392 3669 11402
$$
MSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:05 AM PDT, 7 hours 46 minutes earlier.
Area forecast discussion, Sep 10, 2:05 AM PDT, 7 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 205 AM PDT Sat Sep 10 2022 .SYNOPSIS...Remnants of Kay will continue to push moisture into the region throughout the day and develop scattered showers and thunderstorms across southeastern California, southern Nevada, and northwest Arizona. Heavy rain will continue to be the main concern today, with Flash Flood Watches remaining in effect through late this evening. Kay's circulation will push eastward on-shore and bring several days of shower and thunderstorm chances to the area, favoring south-central Nevada and the Sierra Nevada. && .SHORT TERM...Today through Sunday. As of 08Z this morning, shower activity has been rather meager across the region with Kay continuing to weaken off the coast of California. Despite some impressive UL divergence associated with Kay's interaction with a longwave trough to the north, this has not been enough lift to tap into the rich low level moisture advecting northward into the CWA. It seems as though the strong convective inhibition in place over the region is squelching the prospect of much development overnight. Even orographic enhancement has not helped much. Some of the highest amounts thus far have been in the high terrain of Morongo Valley, but below 1" of storm total precip so far and over the course of several hours. So while the overnight period is disappointing from a rainfall generation standpoint, there is still plenty of opportunity for heavy rain development through the next 24 hours. A 20-30kt 850 mb southerly jet is strongly advecting low level moisture up and into the southern Nevada this morning. KLAS dewpoints at 0830Z were in the low 60s and RAP analysis shows this continuing through the morning. Additionally, GOES17 WV satellite shows dry slotting taking shape over southern Arizona this morning and HREF mean cloud cover shows several areas of clearing possible by the mid to late morning period. Further, a band of vorticity associated with Kay is developing and slowly moving northward this morning into the lower Colorado River Valley. After sunrise, the addition of some differential heating (if clouds indeed erode) could be enough to get things going along the aforementioned vorticity band and bring the heavy rain and flash flooding we have been waiting to unfold. Latest WPC QPF continues to highlight this area from the Sierra Nevada through Mohave county as belt of highest QPF through the day today and still think this makes sense given these features observed. So in hindsight, the earlier onset of the FFA turned out to be a little premature, but the continued potential for heavy rain later today and this afternoon will keep the FFAs in place as originally issued. Sunday's forecast remains mostly unchanged, with slightly lower PWATs across the area with Kay's circulation jaunting southward a bit. Highest PoPs continue to be over the Sierra and Springs, but afternoon thunderstorms will be possible across much of the region. However, HREF and global ensemble QPF is much more isolated and much less plentiful compared to today. 00Z HREF 6hr PMM for QPF only show a few high terrain spots including the Sierra and Panamints with over 0.5" keeping the flash flood threat much more isolated and marginal in nature. .LONG TERM...Monday through Friday. On Monday, ridging over Utah will weaken and push eastward as the trough associated with the remnants of former Hurricane Kay push inland. NBM PoPs encompass our entire forecast area on Monday, as the center of the low passes directly overhead. PoPs continue through midweek, slowly shifting northeastward as upper-level flow ushers the moisture away. Thereafter, a much welcomed, dry southwesterly flow will set up over the region. Shortwave propagations will likely increase afternoon breeziness in the latter half of the week, but otherwise, dry conditions are expected with PWAT values dropping below an inch areawide. Temperatures will cool as well, with below-average temperatures expected through the forecast period. There is a good deal of uncertainty in the extended period, but the NBM seems to be latching onto the 'Return of the High' solution, with temperatures increasing back to above-average next weekend. && .AVIATION...For Harry Reid...Southeast wind 8-12 kts, occasional gusts to 17 kts may be seen the rest of this morning followed by an easterly wind this afternoon and evening. Precipitation chances remain tough to nail down as moisture indeed has increased but dynamics/lift have been slow to develop well away from the cyclonic rotation of post-tropical cyclone Kay. Latest guidance suggests an area of light showers develops in and around the valley later this morning. Thunderstorms are possible later this afternoon and early evening as the air mass becomes more unstable. Movement of the showers and thunderstorms will be from east to west. Precipitation threat looks to end by late evening leaving behind partly cloudy skies overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Expecting a band of showers with embedded thunderstorms to develop across northwest Arizona, southern Nevada and Inyo County today. Storm motion will be from east to west. Precipitation chances look to be lower across San Bernardino and the Colorado River. Precipitation looks to dissipate by late evening leaving behind partly cloudy skies. Lowering ceilings with precipitation 5000-8000 ft at times, as well as visibility down to 5SM with any heavier rain. Southeast-east winds generally 10-15 kts through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...TB3 LONG TERM...Varian AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:36 PM PDT | Areal Flood Advisory | VEF | Lincoln | 79 min |
| Sep 10, 8:58 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 1:00 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 1:38 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 67 min |
| Sep 10, 2:27 PM PDT | Flash Flood Warning | VEF | Lincoln | 107 min |
| Sep 10, 3:20 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda | 55 min |
| Sep 10, 3:26 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Sep 10, 3:47 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 43 min |
| Sep 10, 4:05 PM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Sep 10, 4:07 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Sep 10, 4:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 115 min |
| Sep 10, 10:14 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 10, 12:41 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 10, 2:48 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.